Mississippi, 2006

Hail in Mississippi, February 6, 2006

February 6, 2006 · NWS JAN · 4 events in 4 counties and zones

4 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Feb 6, 8:55 AM CST, 5 hours 55 minutes earlier.

Area forecast discussion, Feb 6, 8:55 AM CST, 5 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
855 AM CST MON FEB 6 2006

.DISCUSSION...
UPDATED FORECAST TO TWEAK WORDING A BIT...INCREASE TEMPS CENTRAL
AND SOUTH AND TO BEGIN TO DECREASE POPS FROM THE WEST A BIT.

CURRENTLY AT THE SFC...LOW PRESSURE LOCATED OVER NORTHERN LA WITH A
SFC TROUGH CUTTING WEST TO EAST ACROSS CENTRAL MS (JUST NORTH OF
I-20 CORRIDOR) AND A WARM FRONT CUTTING SOUTHEAST ACROSS THE SW TIP
OF MS. REGIONAL 88-D IMAGERY SHOWING WIDESPREAD SHRA AND EMBEDDED TS
ALONG AND NORTH OF THE SFC TROUGH FROM JUST NORTH OF THE JACKSON
METRO TO DE KALB AND POINTS NORTHWARD. A NARROW LINE OF SHRA AND A
FEW TSRA HAS DEVELOPED ALONG THE MS RIVER AND HAS BEGUN TO MOVE
SLOWLY TO THE EAST. HAVE ALTERED CURRENT POP FORECAST BY LOWERING
VALUES WEST OF THE MS RIVER TO CHC FOR THE REMAINDER OF THE MORNING.
HAVE MAINTAINED CATEGORICAL POPS FOR A PERIOD OR TWO OF SHRA FOR
AREAS SOUTH OF I-20 AND EAST OF I-55. AREAS NORTH OF I-20 AND EAST
OF I-55 WILL CONTINUE WITH WIDESPREAD COLD RAIN THROUGH THE EARLY
AFTERNOON HOURS.

VERY TRICK TEMP FORECAST FOR TODAY. THE MODELS ARE INDICATING A
SLIGHTLY SLOWER PROGRESSION TO THE SYSTEM TODAY. THIS HAS ALLOWED
FOR WARMER TEMPS THAN FIRST ANTICIPATED. AREAS ALONG AND EAST OF
I-55 AND ALONG AND SOUTH OF I-20 SHOULD WARM INTO THE UPPER
50S/LOWER 60S WITH MID/UPPER 60S PLAUSIBLE IN THE HATTIESBURG/LAUREL
REGION. AS THE SFC LOW SLIDES ACROSS CENTRAL MS...NORTHERLY FLOW
WILL INTENSIFY ON THE WEST SIDE OF THE LOW AND TEMPS WILL BEGIN A
SLOW DECLINE. NORTHERN PORTIONS OF THE FA APPEAR TO REMAIN NORTH OF
THE SFC TROUGH AND WILL HAVE A TOUGH TIME WARMING (PARTICULARLY WITH
RAIN CONTINUING TO FALL). TEMPS WILL REMAIN STEADY OR SLOWLY RISE
INTO THE 40S IN AREAS ROUGHLY ALONG AND NORTH OF A BASTROP LA...TO
YAZOO CITY AND DE KALB MS.

A FEW MORE UPDATES ARE PLANNED TODAY TO LOWER POPS AS THIS SYSTEM
CONTINUES TO SLIDE TO THE EAST.

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

GAGAN
Hazardous weather outlook, Feb 6, 4:39 AM CST, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
0439 AM CST MON FEB 06 2006

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
071039-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
0439 AM CST MON FEB 06 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TODAY AND TONIGHT...

...THUNDERSTORMS...
STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL AND GUSTY
WINDS TO 40 MPH WILL BE POSSIBLE ACROSS PORTIONS OF SOUTHEAST
MISSISSIPPI THIS AFTERNOON. THIS AREA IS GENERALLY ALONG AND
SOUTHEAST OF A LINE FROM BROOKHAVEN TO MERIDIAN.

A CENTER OF LOW PRESSURE WILL MOVE EAST ACROSS CENTRAL LOUISIANA
THIS MORNING AND SOUTHERN MISSISSIPPI THIS AFTERNOON. MOISTURE
AND INSTABILITY IS EXPECTED TO INCREASE JUST AHEAD OF THE LOW
TODAY. AS THE LOW MOVES INTO SOUTHERN MISSISSIPPI THIS AFTERNOON
DURING MAXIMUM DAYTIME HEATING...THERE SHOULD BE ENOUGH
INSTABILITY TO RESULT IN STRONG THUNDERSTORMS EAST OF THE LOW.
THE THUNDERSTORMS WILL SHIFT EAST OF THE AREA BY THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT ANTICIPATED THROUGH NEXT SUNDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The radar

The Jackson/Brandon,MS radar (KDGX), 74 km away, was scanning. The volume nearest the first event began at 20:49 UTC.

Open the radar archive at this moment

Event by event

4 hail. Local standard time, as filed.

Hail, Jasper

When
February 6, 2:50 PM CST
Where
Jasper County, Louin
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
32.083, -89.233

Hail, Jefferson Davis

When
February 6, 3:07 PM CST to 3:11 PM CST
Where
Jefferson Davis County, 2 mi W of Prentiss
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
31.600, -89.917

Hail, Lincoln

When
February 6, 3:28 PM CST to 3:30 PM CST
Where
Lincoln County, 5 mi NE of Brookhaven
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
31.633, -90.383

Hail, Clarke

When
February 6, 3:32 PM CST to 3:40 PM CST
Where
Clarke County, 1 mi W of Pachuta
Measured
0.75 in hail
Reported by
PARK/FOREST SERVICE
Coordinates
32.033, -88.900

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2006Every state in 2006This day in weather historyWarnings in Mississippi, February 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5492223, 5492224, 5492225, 5492226.